TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Fuzzy computational analysis of the backbone DNA network using fuzzy topological indices

, , , , , , * , , ,

* Corresponding author · click or hover a name for details

pp. 1–12Online FirstSeptember 2026DOI: 10.47974/JDMSC-2457 Crossmark XML
Received:
01 Jun 2025
Published Online:
04 Sep 2026
Article type:
Research Article
Language:
EN
Article no.:
JDMSC-2457
Pages:
1–12

Abstract

Fuzzy topological indices have a significant impact and are gaining attention due to their multiple applications in various scientific domains and daily life fields. These indices have also been thoroughly investigated in fuzzy contexts or fuzzy graphs. A topological index is a single numerical parameter associated with the structure of graphs or networks that contains information to characterize the network’s attributes as well as mathematical modelling. These indices have practical applications in a wide range of fields, including ecology, social networks, multi-criteria decision-making systems and neural networks. Due to these several applications topological indices are needed to define fuzzy graphs or networks. By modeling DNA molecular structure as a fuzzy graph where vertices represent atoms and edges are bonds with probabilistic membership values, we establish quantitative descriptors that capture the inherent uncertainties in bio-molecular interactions. We introduced the notation of several fuzzy topological indices, such as the first and second fuzzy Zagreb indices, the harmonic fuzzy Zagreb index and the randic fuzzy Zagreb index of the fuzzy backbone DNA network, in this work.

Keywords

Subject Classifications

05C1005C7205C1205C6205C85

References

[1] J. N. Mordeson and S. Mathew, “Non-deterministic flow in fuzzy networks and its application in identification of human trafficking chains,” New Mathematics and Natural Computation, vol. 13, no. 2, pp. 231–243 (2017).

[2] M. Pal, S. Samanta, and G. Ghorai, Modern Trends in Fuzzy Graph Theory. Singapore: Springer Nature Singapore Pte. Ltd. (2020).

[3] R. J. Wilson, Introduction to Graph Theory. New York, USA: John Wiley & Sons (1986).

[4] L. A. Zadeh, “Fuzzy sets,” Information and Control, vol. 8, no. 3, pp. 338–353 (1965).

[5] P. Bhattacharya, “Some remarks on fuzzy graphs,” Pattern Recognition Letters, vol. 6, no. 5, pp. 297–302 (1987).

[6] K. Palani, S. Kalavathi, and A. Mahalakshmi, “Semi fuzzy graph,” International Journal of Mathematics Archive, vol. 8, no. 6, pp. 100–104 (2017).

[7] H. Wiener, “Structural determination of paraffin boiling points,” Journal of the American Chemical Society, vol. 69, no. 1, pp. 17–20 (1947), doi: 10.1021/ja01193a005.

[8] M. R. Farahani, “The first and second Zagreb indices, first and second Zagreb polynomials of HAC₅C₆C₇ nanotubes,” International Journal of Nanoscience and Nanotechnology, vol. 8, no. 3, pp. 175–180 (2012).

[9] Y. Huo, J.-B. Liu, M. Imran, M. Saeed, M. R. Farahani, M. A. Iqbal, and M. A. Malik, “On some degree-based topological indices of line graphs of TiO₂[m, n] nanotubes,” Journal of Computational and Theoretical Nanoscience, vol. 13, no. 12, pp. 9131–9135 (2016), doi: 10.1166/jctn.2016.6292.

[10] J. Li and W. C. Shiu, “The harmonic index of a graph,” Rocky Mountain Journal of Mathematics, vol. 44, no. 5, pp. 1607–1630 (2014), doi: 10.1216/RMJ-2014-44-5-1607.

[11] R. Kazemi, “Note on the multiplicative Zagreb indices,” Discrete Applied Mathematics, vol. 198, pp. 147–154 (2016), doi: 10.1016/j.dam.2015.06.028.

[12] M. Imran, S. Akhter, and Z. Iqbal, “Edge Mostar index of chemical structures and nanostructures using graph operations,” International Journal of Quantum Chemistry, vol. 120, no. 15, Art. no. e26259 (2020).

[13] M. A. Ali, M. S. Sardar, I. Siddique, and D. Alrowaili, “Vertex-based topological indices of double and strong double graph of Dutch windmill graph,” Journal of Chemistry, vol. 2021, Art. no. 7057412, pp. 1–12 (2021), doi: 10.1155/2021/7057412.

[14] I. Gutman, B. Furtula, and V. Katanić, “Randić index and information,” AKCE International Journal of Graphs and Combinatorics, vol. 15, no. 3, pp. 307–312 (2018), doi: 10.1016/j.akcej.2017.09.006.

[15] X. L. Wang, J. B. Liu, A. Jahanbani, M. K. Siddiqui, N. J. Rad, and R. Hasni, “On generalized topological indices of silicon-carbon,” Journal of Mathematics, vol. 2020, Art. no. 2128594, pp. 1–21 (2020), doi: 10.1155/2020/2128594.

[16] M. S. Sardar, I. Siddique, D. Alrowaili, M. A. Ali, and S. Akhtar, “Computation of topological indices of double and strong double graphs of circumcoronene series of benzenoid Hm,” Journal of Mathematics, vol. 2022, Art. no. 5956802 (2022), doi: 10.1155/2022/5956802.

[17] M. S. Sardar, I. Siddique, F. Jarad, M. A. Ali, E. M. Türkan, and M. Danish, “Computation of vertex-based topological indices of middle graph of alkane (CₜH₂ₜ₊₂),” Journal of Mathematics, vol. 2022, Art. no. 8283898 (2022), doi: 10.1155/2022/8283898.

[18] A. Churkin, I. Gabdank, and D. Barash, “On topological indices for small RNA graphs,” Computational Biology and Chemistry, vol. 41, pp. 35–40 (2012).

[19] S. Kalathian, S. Ramalingam, S. Raman, and N. Srinivasan, “Some topological indices in fuzzy graphs,” Journal of Intelligent & Fuzzy Systems, vol. 39, pp. 6033–6044 (2020).

[20] S. Gong and G. Hua, “Topological indices of bipolar fuzzy incidence graph,” Open Chemistry, vol. 19, pp. 894–903 (2021).

[21] Z. S. Mufti, E. Fatima, R. Anjum, F. Tchier, Q. Xin, and M. M. Hossain, “Computing first and second fuzzy Zagreb indices of linear and multiacyclic hydrocarbons,” Journal of Function Spaces, vol. 2022, Art. no. 6281592 (2022), doi: 10.1155/2022/6281592.

[22] A. M. Alanazi, G. Muhiuddin, D. A. Al-Balawi, and S. Samanta, “Different DNA sequencing using DNA graphs: A study,” Applied Sciences, vol. 12, no. 8, Art. no. 8 (2022).

[23] Z. S. Mufti, A. Tabraiz, Q. Xin, B. Almutairi, and R. Anjum, “Fuzzy topological analysis of pizza graph,” AIMS Mathematics, vol. 8, pp. 12841–12856 (2023).

[24] K. Naz, S. Ahmad, M. K. Siddiqui, H. M. Bilal, and M. Imran, “On computing some degree-based topological indices for backbone DNA networks,” Journal of Applied Mathematics and Computation, vol. 69, no. 4, pp. 3189–3204 (2023), doi: 10.1007/s12190-023-01879-3.

[25] A. N. Gani and S. S. Begum, “Degree, order and size in intuitionistic fuzzy graphs,” International Journal of Applied and Computational Mathematics, vol. 3, pp. 11–16 (2010).

[26] H. M. Al Mutab, “Fuzzy graphs,” Journal of Advances in Mathematics, vol. 17, pp. 232–247 (2019), doi: 10.24297/jam.v17i0.8443.

[27] S. R. Islam and M. Pal, “F-index for fuzzy graph with application,” Journal of Applied and Engineering Mathematics, vol. 13, pp. 517–530 (2023).

[28] R. Dhavaseelan, S. Jafari, M. R. Farahani, and S. Broumi, “On single-valued co-neutrosophic graphs,” Neutrosophic Sets and Systems, vol. 22, pp. 180–187 (2018), doi: 10.5281/zenodo.2159886.

[29] S. Jafari, M. R. Farahani, and M. Rajesh, “Double fuzzy rarely continuous functions,” Annals of Fuzzy Mathematics and Informatics, vol. 26, no. 1, pp. 35–45 (2023).

[30] F. Chaudhry, I. Shoukat, D. Afzal, C. Park, M. Cancan, and M. R. Farahani, “M-polynomials and degree-based topological indices of the molecule copper(I) oxide,” Journal of Chemistry, vol. 2021, Art. no. 6679819, pp. 1–12 (2021), doi: 10.1155/2021/6679819.

[31] M. Azeem, A. Aslam, Z. Iqbal, M. A. Binyamin, and W. Gao, “Topological aspects of 2D structures of trans-Pd(NH₂)S lattice and a metal-organic superlattice,” Arabian Journal of Chemistry, vol. 14, no. 3, Art. no. 102963 (2021), doi: 10.1016/j.arabjc.2020.102963.

[32] M. Imran, M. R. Farahani, M. Cancan, M. Alaeiyan, and A. Akgül, “On topological indices of certain families of graphs,” Physica Scripta, vol. 100, no. 1, Art. no. 015216 (2024), doi: 10.1088/1402-4896/ad9065.

Views: 158Downloads: 134Citations: 0